Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at May 18, 2025, 7:45 PM CDT for Hayes County, Lincoln County, Nebraska. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2025, 7:45 PM CDT (00:45 UTC)
- Expired
- May 18, 2025, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:59 PM CDT | HAIL 1.75 | 10 Sse Wallace, NE | Report from mping. |
| May 18, 7:59 PM CDT | HAIL 1.75 | 10 S Wallace, NE | Report from mPING: Golf Ball (1.75 in.). |
| May 18, 8:00 PM CDT | TSTM WND GST 61 | 3 N Hayes Center, NE | |
| May 18, 8:01 PM CDT | TORNADO | 7 N Hayes Center, NE | Possible tornado damage reported. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 2:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2754 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 599 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 11.3
- Supercell composite
- 45.1
The text
As transmitted.
587
WFUS53 KLBF 190045
TORLBF
NEC085-111-190130-
/O.NEW.KLBF.TO.W.0017.250519T0045Z-250519T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
745 PM CDT Sun May 18 2025
The National Weather Service in North Platte has issued a
* Tornado Warning for...
Southwestern Lincoln County in southwestern Nebraska...
Northwestern Hayes County in southwestern Nebraska...
* Until 830 PM CDT.
* At 745 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hayes Center, moving north at 35 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dickens around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4050 10101 4051 10123 4089 10121 4086 10086
TIME...MOT...LOC 0045Z 193DEG 28KT 4055 10112
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$2 follow-up statements
171
WWUS53 KLBF 190056
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
756 PM CDT Sun May 18 2025
NEC085-111-190130-
/O.CON.KLBF.TO.W.0017.000000T0000Z-250519T0130Z/
Lincoln NE-Hayes NE-
756 PM CDT Sun May 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES COUNTIES...
At 755 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Hayes Center, moving northeast at 35
mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dickens around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4050 10101 4051 10123 4089 10121 4086 10086
TIME...MOT...LOC 0055Z 205DEG 30KT 4062 10105
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$695
WWUS53 KLBF 190109
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
809 PM CDT Sun May 18 2025
NEC085-111-190130-
/O.CON.KLBF.TO.W.0017.000000T0000Z-250519T0130Z/
Lincoln NE-Hayes NE-
809 PM CDT Sun May 18 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN LINCOLN AND NORTHWESTERN HAYES COUNTIES...
At 809 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Dickens, or 14 miles north of Hayes
Center, moving north at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dickens around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4050 10101 4051 10123 4089 10121 4086 10086
TIME...MOT...LOC 0109Z 200DEG 28KT 4072 10098
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at May 18, 6:25 PM CDT, 1 hour 20 minutes earlier. Its key messages:
- Scattered severe storms are likely late this afternoon into this evening with the greatest threat near and south of Highway 2. All modes of severe weather are possible, but the greatest threat is very large hail. The greatest tornado threat appears to be across far southern portions of the forecast area.
- A threat for strong storms is possible in the eastern third of the forecast area on Monday. Gusty winds and hail area possible.
- Thunderstorm chances return Thursday night into the weekend. Warmer readings return with highs in the 60s and 70s.
Area forecast discussion, May 18, 6:25 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT Sun May 18 2025 .KEY MESSAGES... - Scattered severe storms are likely late this afternoon into this evening with the greatest threat near and south of Highway 2. All modes of severe weather are possible, but the greatest threat is very large hail. The greatest tornado threat appears to be across far southern portions of the forecast area. - A threat for strong storms is possible in the eastern third of the forecast area on Monday. Gusty winds and hail area possible. - Thunderstorm chances return Thursday night into the weekend. Warmer readings return with highs in the 60s and 70s. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 214 PM CDT Sun May 18 2025 Severe storms later this afternoon and tonight will be the main forecast concern. A shortwave trough currently east of the Four Corners will lift northeast into the Central Plains late this afternoon into tonight. The 12Z HREF deepens a surface low near Burlington Colorado by 23Z with a warm front extending east across northern Kansas. Stratocumulus extends across northeast Colorado, southwest Nebraska and northwest Kansas, though ceilings aren't too low at 3-5K feet agl. Clearing has already began across northeast Colorado and northwest Kansas for destabilization to occur. Dewpoints have risen into the mid 50s across northwest Kansas and lower 50s northeast Colorado and southwest Nebraska. North of the warm front, MUCAPEs 1000-1500 J/kg is expected across southwest Nebraska amid 50+ kts of effective bulk shear. Forecast soundings are curved elongated, with stronger curved low-level hodographs across far southwest Nebraska. Supercells will be the dominant mode, with large hail to isolated very large hail greater than 2 inches diameter the main threat. Severe gusts may also occur, along with a few tornadoes possible. The tornado risk will be higher south of I80. SPC has an Enhanced Risk for areas near and south of Highway 2. The timing of greatest concern is from 5pm CDT until 10pm CDT. Elevated instability will exist mid and late evening with strong forcing supportive for elevated thunderstorms further north across the central Sandhills into north central Nebraska. 70 to 90+ POPs forecast tonight. Areas of heavy rainfall, with a half inch to over an inch forecast, with highest amounts from near I80 north into the Sandhills. Areas where thunderstorms train and persist will see the greatest threat for localized flooding, as WPC has a marginal risk for excessive rainfall across the entire forecast area. Stay tuned to the latest forecasts for the most up to date information including timing details, updated threats, and locations of greatest impacts. On Monday, a closed low is forecast to stall out over southwest South Dakota. POPs are likely across north central Nebraska, with only a 20 to 30 percent POP southwest. Surface low pressure will remain across central Nebraska. Dewpoints will be in the mid to upper 50s in the east. Embedded thunderstorms are expected with the showers. A few strong storms containing gusty winds and hail will be possible east of a North Platte through Ainsworth line, where higher instability and better deep layer shear exists. Monday night, the upper low over western South Dakota will extend eastward as an upper trough into Iowa and Missouri overnight. The higher POPS (50 to 60 percent) will be across north central Nebraska with only a slight chance southwest. Rainfall amounts across the north will be light, mainly a tenth of an inch or less. Colder air will move in overnight with lows from 35 to 42. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 214 PM CDT Sun May 18 2025 Showers chances linger Tuesday into Tuesday night across the north central as the upper trough and closed low persist over the Northern Plains. Highs Tuesday quite cool from only near 50 far north to the mid 60s southwest. Shower chances still linger Wednesday into Wednesday evening across the north with briefly dry conditions Thursday as a weak transitory upper ridge move across. Chances for showers and storms returns Thursday night into next Sunday, when quasi-zonal flow Thursday night through Friday night becomes southwesterly in flow Saturday and Sunday. Temperatures begin to rise into the mid 50s to low 70s Wednesday, to the 60s and 70s Friday through Sunday. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 624 PM CDT Sun May 18 2025 Multiple rounds of TSRA are expected at KLBF and KVTN through at least 08z, possibly later at KVTN. All severe weather modes and threats are possible at KLBF, with svr wind and large hail possible for KVTN. Additionally, strong inflow into any thunderstorm or convective complex can be expected. Otherwise IFR ceilings are expected overnight with lesser wind. Note timing on convective clusters or supercells storms are low, but confidence is high on impacts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Jacobs
Hazardous weather outlook, May 18, 3:32 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 332 PM CDT Sun May 18 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-192045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 332 PM CDT Sun May 18 2025 /232 PM MDT Sun May 18 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Thunderstorms are expected during the evening hours and will track from southwestern into central and north central Nebraska. Some storms may be severe with very large hail, damaging winds and a tornado or two cannot be ruled out. At this time, the greatest threat is south of a line from Antioch to Ewing. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday afternoon and evening across the area. A few strong storms are possible east of a line from Ainsworth to North Platte. Strong winds and hail are the main threats. Thunderstorms are possible Thursday night through Friday night and again Saturday and Sunday. The risk of severe storms is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 18, 6:19 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
519 PM MDT Sun May 18 2025
NEZ056-182345-
Deuel NE-
519 PM MDT Sun May 18 2025
...A STRONG THUNDERSTORM WILL IMPACT DEUEL COUNTY THROUGH 545 PM
MDT...
At 519 PM MDT, Doppler radar was tracking a strong thunderstorm near
Julesburg, moving north at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chappell, Barton, and Mount Vernon.
This includes Interstate 80 in Nebraska between mile markers 78 and
102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM MDT for the Panhandle
of Nebraska.
&&
LAT...LON 4105 10262 4105 10261 4121 10260 4122 10214
4100 10216 4101 10262
TIME...MOT...LOC 2319Z 177DEG 38KT 4104 10235
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
JWSLocal storm report, May 18, 6:52 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
652 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM Tstm Wnd Gst 10 N Chappell 41.24N 102.44W
05/18/2025 M61 MPH Garden NE Mesonet
&&
BrownSpecial weather statement, May 18, 6:58 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service North Platte NE
558 PM MDT Sun May 18 2025
NEZ058-069-190030-
Chase NE-Perkins NE-
558 PM MDT Sun May 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PERKINS AND EASTERN
CHASE COUNTIES THROUGH 630 PM MDT...
At 558 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Imperial, moving north at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Imperial, Grant, Madrid, Elsie, Enders, Enders Reservoir State
Recreation Area, Champion, Wild Horse Spring, Center Dam Campground,
Wanamaker State Wildfire Management Area, Area A Campground, and
Church Grove Campground.
This includes Highway 61 between mile markers 28 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM MDT for southwestern
Nebraska.
&&
LAT...LON 4038 10143 4043 10179 4094 10189 4087 10130
TIME...MOT...LOC 2358Z 183DEG 27KT 4063 10162
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JWSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:05 PM CDT | Tornado Warning | LBF | Chase, Hayes | 40 min |
| May 18, 7:07 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 38 min |
| May 18, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 48 min |
| May 18, 7:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| May 18, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| May 18, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 57 min |
| May 18, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 26 min |
| May 18, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson, Thomas | 15 min |
| May 18, 8:32 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| May 18, 8:52 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| May 18, 9:22 PM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
| May 18, 9:35 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 40 min |
| May 18, 9:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 46 min |
| May 18, 10:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 40 min |
| May 18, 11:05 PM CDT | Special Weather Statement | LBF | Custer | 40 min |
| May 18, 11:18 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| May 18, 11:56 PM CDT | Special Weather Statement | LBF | Garfield | 49 min |
| May 19, 12:30 AM CDT | Special Weather Statement | LBF | Wheeler | 45 min |
| May 19, 8:56 AM CDT | Special Weather Statement | LBF | Wheeler | 49 min |
| May 19, 9:43 AM CDT | Special Weather Statement | LBF | Wheeler | 47 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.